Mathematical modeling of contact tracing as a control strategy of Ebola virus disease

Show simple item record Berge, Tsanou Ouemba Tassé, A.J. Tenkam, H.M. Lubuma, J. 2018-10-30T05:25:10Z 2018-09
dc.description.abstract More than 20 outbreaks of Ebola virus disease have occurred in Africa since 1976, and yet no adequate treatment is available. Hence, prevention, control measures and supportive treatment remain the only means to avoid the disease. Among these measures, contact tracing occupies a prominent place. In this paper, we propose a simple mathematical model that incorporates imperfect contact tracing, quarantine and hospitalization (or isolation). The control reproduction number Rc of each sub-model and for the full model are computed. Theoretically, we prove that when Rc is less than one, the corresponding model has a unique globally asymptotically stable disease-free equilibrium. Conversely, when Rc is greater than one, the disease-free equilibrium becomes unstable and a unique globally asymptotically stable endemic equilibrium arises. Furthermore, we numerically support the analytical results and assess the efficiency of different control strategies. Our main observation is that, to eradicate EVD, the combination of high contact tracing (up to 90%) and effective isolation is better than all other control measures, namely: (1) perfect contact tracing, (2) effective isolation or full hospitalization, (3) combination of medium contact tracing and medium isolation. en_ZA
dc.description.department Mathematics and Applied Mathematics en_ZA
dc.description.embargo 2019-09-21
dc.description.librarian hj2018 en_ZA
dc.description.sponsorship The first author (T.B.) acknowledges the financial support of the University of Pretoria Senior Postdoctoral Programme Grant (2017–2019). en_ZA
dc.description.uri en_ZA
dc.identifier.citation Berge, T., Ouemba Tassé, A.J., Tenkam, H.M. et al. 2018, 'Mathematical modeling of contact tracing as a control strategy of Ebola virus disease', International Journal of Biomathematics, vol. 11, no. 7, pp. 1850093-1-1850093-36. en_ZA
dc.identifier.issn 1793-5245 (print)
dc.identifier.issn 1793-7159 (online)
dc.identifier.other 10.1142/S1793524518500936
dc.language.iso en en_ZA
dc.publisher en_ZA
dc.rights © World Scientific Publishing Company en_ZA
dc.subject Contact tracing en_ZA
dc.subject Control reproduction number en_ZA
dc.subject Global stability en_ZA
dc.subject Isolation en_ZA
dc.subject Quarantine en_ZA
dc.subject Ebola virus disease (EVD) en_ZA
dc.title Mathematical modeling of contact tracing as a control strategy of Ebola virus disease en_ZA
dc.type Postprint Article en_ZA

Files in this item

This item appears in the following Collection(s)

Show simple item record